ADVERTISEMENT
ADVERTISEMENT

Q. My daughter is on Phenytoin, but still, she gets seizure. What to do?

Answered by
Dr. Hitesh Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 11, 2017 and last reviewed on: Apr 21, 2021

Hi doctor,

My daughter is suffering from cerebral palsy of right side since birth. It is also called seizure, hemiplegic type. Now she is 24 years old. Her right side of the body, right leg and right hand are not working properly. She walks with staggers with raised heel part of the right leg and right-hand palm part is totally twisted. She is very peevish and quick angry girl. Sometimes, convulsion occurs during sleep followed by clenched fist of both hands, jammed jaws, twisted and perked body. I treated her well, but no result. Since two months she is complaining severe pain in her right thigh. Presently, I am giving her Eptoin 100 mg three times a day to stop convulsions. Please suggest me some way to get her out of the thigh pain.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

  • Your daughter seems to have right hemiplegia and seizures.
  • The way of walking with raised heel and right arm twisted is increased tone in right-sided limbs suggestive of spasticity and contracture.
  • As you told that she is already on Tablet Eptoin (Phenytoin) 100 mg three times daily, still she is having seizures. I assume that she is getting medicines regularly, without skipping.
  • In such condition maybe we need to add second medication for seizure control. I advise you to consult the neurologist for starting second appropriate medicine.
  • If seizure remains resistant to medication, there may be some possibility of brain surgery to reduce the seizures. For that also you need to consult the neurologist in person with all her reports.
  • The second point is the spasticity and contracture in heels. For that, she may require medication for reducing spasticity, Baclofen or injection Botox (Botulinum toxin) or contracture release surgery at right heel.

For further information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Are Absence Seizures Absolutely Risky?

A seizure is caused by a brief period of abnormal electrical activity (electrical impulses) in a person's brain ... An absence seizure has a generalized onset, meaning, it starts on both sides ...   Read full

My baby became floppy after treatment of jaundice. What is the reason?

.. thoroughly reviewed your query. Baby being floppy can be due to various causes ranging from cerebral palsy, muscle disorders, infections affecting the brain, brain damage due to low oxygen and even brain damage due to jaundice may also cause flopp...   Read full

My baby's bilirubin levels are above 21. Is he at risk for cerebral palsy?

.. understand the situation you are going through. Yes, it is definitely a high level of bilirubin. There will be proper guidelines laid down regarding the management of jaundice in newborn which doctors will follow. If the levels are too high and f...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.